Alert archive / Missouri / Wind Advisories in 2014

Wind Advisory 5, NWS Kansas City, MO

January 24, 201437 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Jan 24, 2014, 4:05 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Jan 24, 2014, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2014, 4:05 AM CST (10:05 UTC)
In effect from
Jan 24, 2014, 10:00 AM CST
Expired
Jan 24, 2014, 6:00 PM CST
In force
8 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS73 KEAX 241005
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 AM CST FRI JAN 24 2014

...STRONG SOUTHWEST WINDS EXPECTED ACROSS THE REGION TODAY...

KSZ025-102-MOZ001>007-011>016-020-241815-
/O.NEW.KEAX.WI.Y.0005.140124T1600Z-140124T2000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-
BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...MOUND CITY...OREGON...SAVANNAH...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...ST. JOSEPH
405 AM CST FRI JAN 24 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 2 PM CST THIS AFTERNOON. 

* TIMING: A PERIOD OF STRONG SOUTHWEST WINDS IS EXPECTED FROM LATE
  THIS MORNING THROUGH EARLY AFTERNOON ACROSS NORTHWEST AND NORTH
  CENTRAL MISSOURI...AS WELL AS ADJACENT NORTHEAST KANSAS. 

* WINDS: A RAPID INCREASE IN WINDS IS EXPECTED BETWEEN 9 AM AND 11
  AM...WITH SUSTAINED WINDS RUNNING BETWEEN 15 AND 25 MPH. FREQUENT
  GUSTS OF 35 TO 45 MPH ARE EXPECTED...WITH A FEW HIGHER GUSTS
  POSSIBLE ACROSS EXPOSED AREAS OF NORTH CENTRAL MISSOURI EARLY THIS
  AFTERNOON. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS.
  THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OUTDOOR OBJECTS. GRASS FIRES WILL ALSO SPREAD QUICKLY IN
  THESE WINDS...USE EXTREME CAUTION AND AVOID OUTDOOR BURNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ057-060-103>105-MOZ008-017-021>025-028>033-037>040-043>046-053-
054-241815-
/O.NEW.KEAX.WI.Y.0005.140124T1600Z-140125T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-SCHUYLER-ADAIR-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...LANCASTER...DOWNING...KIRKSVILLE...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
405 AM CST FRI JAN 24 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 6 PM CST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP LATER THIS MORNING AND
  CONTINUE THROUGH LATE AFTERNOON ACROSS MOST OF WEST
  CENTRAL...CENTRAL AND NORTHEAST MISSOURI...AS WELL AS ADJACENT
  NORTHEAST KANSAS.

* WINDS: A RAPID INCREASE IN WINDS IS EXPECTED BETWEEN 9 AM AND 11
  AM...WITH SUSTAINED WINDS RUNNING BETWEEN 15 AND 25 MPH. FREQUENT
  GUSTS OF 35 TO 45 MPH ARE EXPECTED...WITH A FEW HIGHER GUSTS
  POSSIBLE ACROSS EXPOSED AREAS. CONDITIONS WILL GRADUALLY IMPROVE
  TOWARD SUNSET. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN STRONG WIND GUSTS.
  THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN FURNITURE...AND OTHER
  LOOSE OUTDOOR OBJECTS. GRASS FIRES WILL ALSO SPREAD QUICKLY IN
  THESE WINDS...USE EXTREME CAUTION AND AVOID OUTDOOR BURNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

BOOKBINDER
2 follow-up statements
092 
WWUS73 KEAX 241607
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 AM CST FRI JAN 24 2014

...STRONG SOUTHWEST WINDS EXPECTED ACROSS THE REGION TODAY...

KSZ025-102-MOZ001>007-011>016-020-242000-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-140124T2000Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-
BUCHANAN-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...MOUND CITY...OREGON...SAVANNAH...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...ST. JOSEPH
1007 AM CST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

* TIMING: A PERIOD OF STRONG SOUTHWEST WINDS IS EXPECTED FROM 
  LATE THIS MORNING THROUGH EARLY AFTERNOON ACROSS NORTHWEST AND 
  NORTH CENTRAL MISSOURI...AS WELL AS ADJACENT NORTHEAST KANSAS. 

* WINDS: A RAPID INCREASE IN WINDS IS EXPECTED BETWEEN 9 AM AND 
  11 AM...WITH SUSTAINED WINDS RUNNING BETWEEN 15 AND 25 MPH. 
  FREQUENT GUSTS OF 35 TO 45 MPH ARE EXPECTED...WITH A FEW 
  HIGHER GUSTS POSSIBLE ACROSS EXPOSED AREAS OF NORTH CENTRAL 
  MISSOURI EARLY THIS AFTERNOON. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. GRASS FIRES WILL 
  ALSO SPREAD QUICKLY IN THESE WINDS...USE EXTREME CAUTION AND 
  AVOID OUTDOOR BURNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

KSZ057-060-103>105-MOZ008-017-021>025-028>033-037>040-043>046-053-
054-250000-
/O.CON.KEAX.WI.Y.0005.000000T0000Z-140125T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-SCHUYLER-ADAIR-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...LANCASTER...DOWNING...KIRKSVILLE...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1007 AM CST FRI JAN 24 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS WILL DEVELOP LATER THIS MORNING 
  AND CONTINUE THROUGH LATE AFTERNOON ACROSS MOST OF WEST 
  CENTRAL...CENTRAL AND NORTHEAST MISSOURI...AS WELL AS ADJACENT 
  NORTHEAST KANSAS. 

* WINDS: A RAPID INCREASE IN WINDS IS EXPECTED BETWEEN 9 AM AND 
  11 AM...WITH SUSTAINED WINDS RUNNING BETWEEN 15 AND 25 MPH. 
  FREQUENT GUSTS OF 35 TO 45 MPH ARE EXPECTED...WITH A FEW 
  HIGHER GUSTS POSSIBLE ACROSS EXPOSED AREAS. CONDITIONS WILL 
  GRADUALLY IMPROVE TOWARD SUNSET. 

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT FOR SUDDEN 
  STRONG WIND GUSTS. THESE WINDS CAN ALSO LIFT TRASH CANS...LAWN 
  FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. GRASS FIRES WILL 
  ALSO SPREAD QUICKLY IN THESE WINDS...USE EXTREME CAUTION AND 
  AVOID OUTDOOR BURNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
605 
WWUS73 KEAX 242344
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CST FRI JAN 24 2014


KSZ057-060-103>105-MOZ008-017-021>025-028>033-037>040-043>046-053-
054-250045-
/O.EXP.KEAX.WI.Y.0005.000000T0000Z-140125T0000Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-SCHUYLER-ADAIR-
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-
CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-
PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
OVERLAND PARK...OLATHE...LANCASTER...DOWNING...KIRKSVILLE...
PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
544 PM CST FRI JAN 24 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

WINDS HAVE DIMINISHED THIS EVENING AND ARE NOT EXPECTED TO BE AS
STRONG AS TODAY DURING THE OVERNIGHT HOURS. THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. 

SOME GUSTS TO THE 35 MPH RANGE MAY STILL OCCUR OVER THE NEXT FEW
HOURS BUT WINDS WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT
HOURS. 

$$

CDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:58 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 24, 3:58 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 AM CST Fri Jan 24 2014

.DISCUSSION...
Issued at 358 AM CST FRI JAN 24 2014

Today: Primary focus will be on strong wind potential and critical
fire danger (see FIRE WEATHER section below).

For the umpteenth time this month, yet another strong mid level gyre
will drop south from central Canada, replacing the arctic air with
increasingly mild conditions. Surface pressures which started out at
around 1044mb at 00Z, will crash to near 1014mb by 00Z this evening.
Aches and pains alert! Incredible 30mb/24-hour pressure falls, coupled
with 50-60 knot 925mb flow, will once again set the stage for very
windy conditions across the region. As has been the case with the
last several wind events, strong vertical mixing and downward
momentum transfer will contribute to very strong gusts that will be
well above what is "typically" expected for forecast sustained winds
of 15 to 25 mph. Other than scattered mid cloud, ample sunshine
should help realize nearly maximum gust potential, with the RAP and
HRRR both suggesting widespread gusts exceeding 40 knots from late
morning through mid afternoon, as the pressure wave pushes southeast.
Have collaborated a wind advisory which will run from 10AM through
2PM across far NW MO/NE KS, and through 6PM across most of west
central/central/northeast MO into far eastern Kansas.

Despite the southwest winds, warm advection will lag quite a bit,
with most of the diurnal temperature boost coming in the 11AM-3PM
time frame. As a result, another very cold start expected this
morning with wind chills in the -5 to -10F range as the kids head to
the bus stop.

Tonight-Saturday:
Deep mixing will keep temperatures relatively mild tonight with lows
running some 20 degrees warmer than this morning. A few flurries to a
light dusting of snow could glance the far NE counties, but the bulk
of any very minor accumulations should once again fall well east of
the region as the strongest mid level ascent shifts into the Great
Lakes and Ohio Valley.

Weak cyclonic flow and cloud cover beneath and intense upper jet will
lend to a challenging temperature forecast Saturday. High
temperatures will range some 15-20 degrees from the upper 20s near
Kirksville to the mid 40s across west central MO, and the gradient
magnitude varies considerably among the 00Z models.

Sunday-Sunday Night:
Low level temps will steadily warm Saturday night and early Sunday
ahead of the next arctic blast. 925mb temps could reach +10C,
suggesting that temperatures will likely reach the low-mid 50s across
all but far nrn MO before frontal passage late in the afternoon.
Definitely the mildest day in the coming week. In a reversal of
fortune so to speak, surface pressures will increase 30mb from 12Z
Sunday to 12Z Monday, coincident with a strong arctic blast trailing
yet another Canadian Clipper. Temperatures will plummet some 45 to 50
degrees from Sunday afternoon to Monday morning, and I would not be
surprised to see wind gusts again in the 30-40 mph range Sunday
evening. (Need to do some research as I cannot ever recall this
magnitude of wind in January across Missouri).

Monday-Thursday:
See no change in the overall upper flow pattern to round out the end
of the month. Above average confidence in little to no measurable
precipitation, and above average confidence in much below normal
temperatures Monday/Tuesday, then trending back toward normal
Wednesday/Thursday ahead of the next closed low in the sequence
dropping south through the Canadian Prairies.

&&

.FIRE WEATHER...
Issued at 358 AM CST FRI JAN 24 2014

Dangerous fire weather conditions are expected along and south of a
St. Joseph to Carrollton to Moberly line from late morning through
mid afternoon.

Early morning observations show a very dry boundary layer in place
with dewpoints in the single digits below zero. Very little moderate
of this airmass is expected as temperatures steadily warm into the
upper 30s to mid 40s this afternoon, yielding relative humidity
values between 18 and 25%. The very dry airmass and 10-hour fuel
stick moistures of 7-8% will contribute to a very volatile setup as
southwest winds increase to 20 to 25 mph with gusts up to 45 mph.

Given the potential for rapid grassland fire spread, a red flag
warning remains in effect from 10AM thru 8PM for the aforementioned
areas.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1111 PM CST THU JAN 23 2014

VFR conditions are expected through the entire forecast. The biggest
concern will be from very strong and gusty south/southwesterly winds.
Winds will increase around sunrise as the surface high pressure
slides to the south and east and the pressure gradient really
strengthens across the area. As deeper mixing develops later in the
morning and this afternoon winds will become quite strong and gusty.
Have increased winds into the 25kt sustained 35kt gust range. Winds
potentially could be stronger if the pressure gradient and deepest
mixing occur together. But for now this looks to occur south and east
of the terminals.

A secondary concern is for LLWS late tonight through a few hours
after sunrise, before deeper mixing develops. Winds aloft will be
very strong, possibly around 50 kts. This will occur prior to the
surface pressure gradient strengthening. As a result have added LLWS
to the forecast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING from 10 AM this morning to 8 PM CST this
     evening FOR KSZ025-057-060-102>105.

     WIND ADVISORY from 10 AM this morning to 6 PM CST this evening
     FOR KSZ057-060-103>105.

     WIND ADVISORY from 10 AM this morning to 2 PM CST this afternoon
     FOR KSZ025-102.

MO...RED FLAG WARNING from 10 AM this morning to 8 PM CST this
     evening FOR MOZ020>022-028>033-037>040-043>046-053-054.

     WIND ADVISORY from 10 AM this morning to 6 PM CST this evening
     FOR MOZ008-017-021>025-028>033-037>040-043>046-053-054.

     WIND ADVISORY from 10 AM this morning to 2 PM CST this afternoon
     FOR MOZ001>007-011>016-020.

&&

DISCUSSION...Bookbinder
AVIATION...CDB
FIRE WEATHER...Bookbinder
Hazardous weather outlook, Jan 23, 11:01 AM CST, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1101 AM CST THU JAN 23 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241715-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1101 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Wind Advisories in Missouri, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.